Alert archive / Missouri / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 226, NWS St. Louis, MO

November 9, 2002

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 9, 2002, 8:18 PM CST. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2002, 8:18 PM CST (02:18 UTC)
Expired
Nov 9, 2002, 9:00 PM CST
In force
42 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 1:00 PM CST, 7 hours 18 minutes earlier.

Area forecast discussion, Nov 9, 1:00 PM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CST SAT NOV 9 2002

TIGHT GRAD PERSISTS ACRS THE RGN WITH THE SANGSTR CHART SHOWG SWLY
WINDS OF 35 TO 45 KTS ACRS THE AREA WITH 55 KTS ACRS S CNTRL MO.
SFC DEWPTS OF 60 HAVE MOVED ACRS THE BOOTHEEL AND ETA IS MODEL OF
CHOICE WITH DEWPTS FOR THIS RUN.  SOLID SC OVC ACRS THE ERN OZARKS
AND SW IL IS HOLDG TEMPS DWN ATTM.

MRNG RUN OF ETA FCSTS BEST POTENTIAL FOR SVR TSTMS ACRS SE MO INTO
SRN IL THIS EVE.  BY MID EVE, MODEL IS FCSTG PLENTIFUL MSTR WITH
GOOD DLTA THETA-E IN 850-600 MB LYR ACRS S CNTRL MO INTO CNTRL AR
WITH LIS OF -2 TO -4.  850 MB WIND FIELD FCST TO BE 50-60 KTS ACRS
THAT AREA BY ETA WITH AVN AND NGM SMLR.  MODEL FCSTS 100 KT H3 JET
POKING INTO SW MO AT MIDN WITH BEST DVRGC FCST ACRS KY/S IL/S
IN.

IN THE EXTNDD PD, THE 00Z RUNS OF THE GFS AND UKMET AND 12Z RUN OF
THE ECMWF ARE FAIRLY SMLR FOR TUE EVE WITH SGNFNT H5 TROF OVR THE
OH/TN VALLEYS WITH RDG ACRS THE ROCKIES.  NXT S/WV DIGS DWN ACRS THE
GRT PLNS WITH THE UKMET LTL STRNGR BY THU EVE WITH TROF AXIS
ENTERING NW MO. NICE WRMUP EXPCTD ON WED WITH AVN FCSTG 10C 850
TEMPS INTO CNTRL MO BY EVE. CD FNT FCT TO DROP ACRS THE RGN ON THU
BY AVN WHICH IS FASTER THAN 00Z RUN INDICATES.

.STL...NONE
Hazardous weather outlook, Nov 9, 7:05 AM CST, 13 hours 13 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-092100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
705 AM CST SAT NOV 9 2002

THIS OUTLOOK COVERS CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL
AND SOUTHWEST ILLINOIS.

.DAY ONE...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE EASTERN
PORTION OF THE COUNTY WARNING AREA FROM LATE THIS AFTERNOON INTO
TONIGHT. THE AREA AFFECTED IS EAST AND SOUTH OF A LINE FROM FREEBURG
MO IN OSAGE COUNTY TO BOWLING GREEN TO MT STERLING IL IN BROWN
COUNTY.

DISCUSSION...
WARM AND MOIST AIR IS MOVING NORTH INTO THE REGION ON STRONG LOW
LEVEL WINDS. THIS AIR MASS WILL BECOME INCREASINGLY UNSTABLE THIS
AFTERNOON...AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
SOUTHEAST PORTION OF THE COUNTY WARNING AREA. SOME OF THESE STORMS
MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING SURFACE WINDS THE
PRIMARY THREAT.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

BECHTOLD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 8:58 PM CSTSevere Thunderstorm WarningLSX32 min
Nov 10, 12:02 PM CSTSevere Thunderstorm WarningLSX43 min
Nov 10, 12:18 PM CSTFlash Flood WarningLSXClinton, Marion, Washington4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.